Alert archive / Illinois / Tornado Warnings in 2005
Tornado Warning 11, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Sep 22, 2005, 7:24 PM CDT for LaSalle County, Livingston County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2005, 7:24 PM CDT (00:24 UTC)
- Expired
- Sep 22, 2005, 8:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties LaSalle County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 72 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 7:55 PM CDT | HAIL 0.88 | Dwight, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLOT 230024
TORLOT
ILC099-105-230115-
/O.NEW.KLOT.TO.W.0011.050923T0024Z-050923T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
724 PM CDT THU SEP 22 2005
THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS
SOUTHEAST LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS
* UNTIL 815 PM CDT
* AT 719 PM CDT...DOPPLER RADAR INDICATED STRONG ROTATION IN A SEVERE
THUNDERSTORM 2 MILES NORTH OF STREATOR..MOVING SOUTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
DWIGHT BY 800 PM CDT...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING
PREVIOUSLY ISSUED FOR THIS AREA.
LAT...LON 4126 8888 4109 8894 4100 8870 4101 8834
4111 8834 4112 8855 4119 8875
$$
MARSILI4 follow-up statements
000
WWUS53 KLOT 230036
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
734 PM CDT THU SEP 22 2005
ILC099-105-230115-
/O.CON.KLOT.TO.W.0011.000000T0000Z-050923T0115Z/
...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR NORTHERN
LIVINGSTON AND SOUTHEAST LA SALLE COUNTIES...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM WITH A POSSIBLE TORNADO. THIS TORNADO WAS
LOCATED NEAR RANSOM...OR ABOUT 6 MILES EAST OF STREATOR...MOVING
SOUTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
ODELL BY 750 PM...
DWIGHT BY 755 PM...
EMINGTON BY 805 PM...
CAMPUS BY 810 PM...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET.
LAT...LON 4120 8878 4108 8883 4102 8867 4093 8829
4111 8829 4112 8855 4119 8875
$$
MARSILI000
WWUS53 KLOT 230049
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
747 PM CDT THU SEP 22 2005
ILC099-230057-
/O.CAN.KLOT.TO.W.0011.000000T0000Z-050923T0115Z/
...THE TORNADO WARNING FOR LA SALLE COUNTY IS CANCELLED...
THE MOST DANGEROUS PART OF THE THUNDERSTORM THAT PROMPTED THE
TORNADO WARNING FOR SOUTHEAST LA SALLE COUNTY HAS EXITED THE COUNTY.
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THE THUNDERSTORMS
ACROSS SOUTHEAST LA SALLE COUNTY HOWEVER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM THURSDAY
EVENING FOR NORTHEASTERN ILLINOIS.
LAT...LON 4107 8865 4104 8866 4102 8863 4089 8829
4111 8829 4112 8855 4111 8862
$$
ILC105-230115-
/O.CON.KLOT.TO.W.0011.000000T0000Z-050923T0115Z/
...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR NORTHERN
LIVINGSTON COUNTY...
AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 7 MILES NORTHWEST OF ODELL...OR ABOUT 10 MILES
WEST OF DWIGHT...MOVING SOUTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
ODELL... AND DWIGHT BY 755 PM...
EMINGTON... AND CAMPUS BY 810 PM...
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
LAT...LON 4107 8865 4104 8866 4102 8863 4089 8829
4111 8829 4112 8855 4111 8862
$$
MARSILI000
WWUS53 KLOT 230104
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
803 PM CDT THU SEP 22 2005
ILC105-230115-
/O.CON.KLOT.TO.W.0011.000000T0000Z-050923T0115Z/
...A TORNADO WARNING CONTINUES UNTIL 815 PM CDT FOR NORTHERN
LIVINGSTON COUNTY...
AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHWEST OF
EMINGTON...OR ABOUT NEAR DWIGHT...MOVING SOUTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
EMINGTON... AND CAMPUS BY 810 PM...
THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.
LAT...LON 4103 8846 4101 8847 4096 8848 4089 8826
4104 8826 4107 8844 4106 8845
$$
MARSILI000
WWUS53 KLOT 230115
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
814 PM CDT THU SEP 22 2005
ILC105-230124-
/O.CAN.KLOT.TO.W.0011.000000T0000Z-050923T0115Z/
...THE TORNADO WARNING FOR NORTHERN LIVINGSTON COUNTY IS
CANCELLED...
THE ROTATION ASSOCIATED WITH THE THUNDERSTORM THAT PROMPTED THE
TORNADO WARNING HAS WEAKENED. THEREFORE...THE TORNADO WARNING FOR
NORTHERN LIVINGSTON COUNTY HAS BEEN CANCELLED. HEAVY RAIN AND SMALL
HAIL ARE STILL POSSIBLE WITH THE THUNDERSTORMS ACROSS NORTHEAST
LIVINGSTON COUNTY.
LAT...LON 4103 8846 4101 8847 4096 8848 4089 8826
4104 8826 4107 8844 4106 8845
$$
MARSILIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Sep 22, 3:00 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Sep 22, 3:00 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 300 PM CDT THU SEP 22 2005 .DISCUSSION FOR AFTERNOON ZONES/GRIDS... MAIN FORECAST CONCERNS WILL BE ON PRECIP CHANCES THROUGH THE WEEKEND WITH SERIES OF SHORT WAVES/WARM ADVECTION EPISODES TO AFFECT THE AREA. CONVECTION HAS HAD A TOUGH TIME GETTING STARTED SO FAR THIS AFTERNOON WITH ONLY STORMS HAVING FORMED IMMEDIATELY IN THE VICINITY OF COLD FRONT DROPPING SOUTHWARD. SOUTH OF I-80 TEMPS HAVE HAD LITTLE TROUBLE WARMING INTO THE LOWER 90S BUT ALSO HAVE HAD DRIER DEW PTS IN THE LOWER 60S WHICH HAVE EFFECTIVELY CAPPED THINGS GIVEN WARM LAYER IN 800-650 HPA LAYER. MID LEVEL SHORT WAVE ALSO HAS AIDED IN CONVECTIVE INITIATION NEAR FRONTAL BOUNDARY WITH INCREASED FRONTOGENETIC RESPONSE...BUT THIS SHORT WAVE IS EXPECTED TO MOVE EAST OF THE AREA LATER THIS EVENING. FRONT WILL CONTINUE TO TRACK SOUTHWARD THROUGH CWA OVERNIGHT...TAKING BETTER CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS AS MID LEVELS COOL TO WEAKEN CAP IN PLACE. WINDOW FOR ADDITIONAL SEVERE WEATHER APPEARS RATHER LIMITED ONCE FORCING FROM AFOREMENTIONED SHORT WAVE WANES...AND SURFACE BASED INSTABILITY WEAKENS THIS EVENING. MADE VERY FEW CHANGES TO THE FORECAST FOR THIS CYCLE...WITH FRONTAL BOUNDARY EXPECTED TO MOVE BACK NORTHWARD FRIDAY NIGHT INTO SATURDAY WITH RENEWED ISENTROPIC LIFT. HAD TO MAINTAIN BROADBRUSH NATURE OF POPS THROUGH SUNDAY WITH BAROCLINIC ZONE WAVERING BACK AND FORTH THROUGH MID MS VALLEY BUT TEMPS SHOULD REMAIN SOMEWHAT COOLER...IN THE 70S. HAVE LEANED MORE TOWARD GFS SOLUTION IN HOLDING BACK NEXT AMPLIFIED SHORT WAVE ACROSS WESTERN CONUS TROUGH FOR THE WEEKEND VERSUS NAM IDEA OF DAMPENING UPPER RIDGE MUCH MORE WITH A MORE PROGRESSIVE TROUGH. THUS...WILL TREND MORE TOWARD WARMER MEX GUIDANCE FOR THE WEEKEND. COOLER AIR TO SETTLE INTO THE GREAT LAKES MONDAY AS UPPER RIDGE BUILDS ACROSS THE ROCKIES WITH NEXT CHANCE OF PRECIP NOT UNTIL LATE TUESDAY OR WEDNESDAY AS FLOW FLATTENS AND ACTIVE SHORT WAVE PATTERN SETS UP AGAIN. NDM && .AVIATION... THE FRONT IS EXPECTED TO PASS THROUGH THE TAF AREA BETWEEN 19 UTC TO 22 UTC. EXPECT THE THUNDERSTORMS TO FORM ALONG THE FRONT. THE TIMING OF THE FRONT MOVEMENT WAS FROM THE WORKSTATION ETA AND SURFACE ANALYSIS. THE TAMDAR SOUNDING AT AT MOLINE AT 1437 UTC SHOWS SOME CAPE BUT MORE CIN. BUT AT ORD THE ACARS SOUNDING SHOWS 2279 J/KG WITH LITTLE CIN AT 1723 UTC. THERE IS A POOLING OF HIGH DEWPOINTS FROM FORT MADISON IOWA TO CHICAGO AT 17 UTC. THERE IS WARMER AIR FROM ST LOUIS TO KANKAKEE. IF THE SUN REMAINS THERE MAY BE MORE ENOUGH PARCEL ACCELERATION FROM SURFACE PARCELS THAT THAT MAY BE ENOUGH TO BREAK THE 812 MB WARM LAYER. SO WILL KEEP THE THUNDERSTORMS IN THE FORECAST FOR THIS AFTERNOON. THE FRONT PASSES THROUGH LATER THIS EVENING AND WE EXPECT SOME STRATUS CLOUDS TO PASS OVER THE TAFS WITH THE NORTHEAST FLOW LATE TONIGHT. WHW && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...SMALL CRAFT ADVISORY THRU FRIDAY EVENING.
Hazardous weather outlook, Sep 22, 4:00 PM CDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT THU SEP 22 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-231100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT THU SEP 22 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE AGAIN POSSIBLE FRIDAY NIGHT INTO SUNDAY...AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-231100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT THU SEP 22 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE EVENING WITH THE MAIN THREATS BEING HAIL AND WIND GUSTS OVER 35 KNOTS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS INTO FRIDAY EVENING. WINDS WILL SHIFT TO THE NORTHEAST EARLY THIS EVENING AND INCREASE TO 15 TO 25 KNOTS...WITH WAVES BUILDING TO 5 TO 8 FEET OVERNIGHT. WAVES WILL GRADUALLY SUBSIDE TO 2 TO 4 FEET FRIDAY EVENING. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE AGAIN POSSIBLE LATE FRIDAY NIGHT INTO SUNDAY...AND AGAIN ON WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Sep 22, 5:45 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT THU SEP 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL PALATINE 42.11N 88.04W
09/22/2005 1.00 INCH COOK IL TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED NEAR ROUTE 53 AND BALDWIN
ROAD.
&&Local storm report, Sep 22, 5:51 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
551 PM CDT THU SEP 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL PALATINE 42.11N 88.04W
09/22/2005 0.75 INCH COOK IL NWS EMPLOYEE
0540 PM TSTM WND DMG PALATINE 42.11N 88.04W
09/22/2005 COOK IL NWS EMPLOYEE
EIGHT INCH DIAMETER TREE LIMB, ROUGHLY 40 FEET LONG,
BLOWN DOWN.
0545 PM HAIL ARLINGTON HEIGHTS 42.09N 87.98W
09/22/2005 0.75 INCH COOK IL TRAINED SPOTTER
&&Local storm report, Sep 22, 5:55 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
555 PM CDT THU SEP 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL WHEELING 42.13N 87.92W
09/22/2005 0.75 INCH COOK IL TRAINED SPOTTER
&&Local storm report, Sep 22, 5:58 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
558 PM CDT THU SEP 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG PALATINE 42.11N 88.04W
09/22/2005 COOK IL TRAINED SPOTTER
SEVERAL TREE LIMBS BLOWN DOWN.
&&Local storm report, Sep 22, 6:04 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
604 PM CDT THU SEP 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL WHEELING 42.13N 87.92W
09/22/2005 1.00 INCH COOK IL PUBLIC
QUARTER SIZE HAIL REPORTED NEAR LAKE COOK AND LEXINGTON
ROADS.
&&Local storm report, Sep 22, 6:39 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 PM CDT THU SEP 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG PALATINE 42.11N 88.04W
09/22/2005 COOK IL TRAINED SPOTTER
24 INCH DIAMETER TREES UPROOTED. SEVERAL LARGE TREE
LIMBS, 12 INCH IN DIAMETER, BLOWN DOWN. SOME TREES FELL
ONTO HOUSES.
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:06 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 34 min |
Nearby
Tornado Warnings in Illinois, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.